• JackiH's Avatar

    JackiH shared an experience

    Procedure or Surgery (CT scan): Holding my breath waiting for results

  • JackiH's Avatar

    JackiH started following

    User: stacyuf1

  • JackiH's Avatar

    JackiH shared an experience

    Drug or Chemo Therapy (Medicine for low white blood cell count): Tiredness and pain after a Neulasta shot was way worse than any chemo side effective experienced so far

  • JackiH's Avatar
  • JackiH's Avatar

    JackiH asked a questionNon-Hodgkin Lymphoma (NHL)

    Neulasta injection

    5 answers
    • Ejourneys' Avatar
      Ejourneys

      My chemo nurse told me to take 10 mg Claritin (regular, not D) and 2 tabs Tylenol (350 or 500 mg, doesn't matter) on the day of chemo and for 4-5 days thereafter, to offset the Neulasta side effects. Worked for me. More on Neulasta and Claritin here:
      http://www.omgihavecancerwhatdoidonow.com/2013/08/claritin-may-relieve-bone-pain-caused.html
      Wishing you relief.

      about 3 years ago
    • Jalemans' Avatar
      Jalemans

      Yes, the claritin.

      about 3 years ago
    • banditwalker's Avatar
      banditwalker

      Neulasta shots are given to help multiply your white blood cells in the marrow of your bones. They keep your immune system up and running. And as Phoenix76 says, they produce from the inside of the bones and literally make your bones expand upon them growing. This is what causes the pain. My pain was usual in that it came on about 24 hours later. Mine would wander around my body tho'. For example in the morning it would be in my thighs, then just a couple of hours later the pain would be in my hips, then back, then ankles. It just moved around exploring my insides like it was bored or something with being in the same place all the time.

      It only last a couple of days for me. Luckily, because Claritin did not work for me.

      I also, like most here, had blood work done before each treatment and that showed how bad or good my white blood count was doing. One week my count was so good I asked the onc. if I needed the shot and he let me forgo it that one time. Good to keep in mind if you are fine without it. It will all be over before you know it!!! Good luck.

      about 3 years ago
  • JackiH's Avatar

    JackiH shared an experience

    Side Effects (Hair loss (alopecia)): So far this has been the worst thing( seems silly as its only hair) I was sure I would hang on to my hair for as long as possible but 2 weeks after my 1st chemo my hair was falling out everywhere I went and was driving me crazy every time I brushed it more would fall out so I decided it was time for it to go. Shaving my head was horrible but is so much better than dealing with it everyday and was inevitable anyway. Still not happy looking in the mirror

    2 Comments
    • DeniseD's Avatar
      DeniseD

      I can relate all too well. I bought 2 wigs, large earrings, lots of hats and colorful handkerchiefs. My favorites were the handkerchiefs fashioned into biker fashion head wrap. I called myself a biker chick without a bike. I have a weird sense of humor which helped. I thought about all the positives, such as not having to say I am having a bad hair day, the time I saved getting ready to go, and last but not least I saved a fortune on hair products. I think I missed my eyebrows the most. I went to the store and bought something to paint them on. My hands were very shaky that day as I made a feeble attempt to draw them. I had a scribbled mess and decided to wipe it off and start over. It didn't rub off. I read the package and it said Ink, and lasts approximately 2 mos. I started laughing and continued to scribble one over the other eye. Like I said a sense of humor helped me get through this. God bless and remember, this too shall pass.

      about 3 years ago
    • DJS's Avatar
      DJS

      I've written this here many times before -- I cried more over the loss of my hair than I did over the cancer diagnosis. It's like it was just one thing to much for me, and while I was able to be strong for the prospect of chemo because I had been there for friends and family before (and had to be for the people around me now), being alone in the shower or looking in the mirror...too much. Then I went for my first wig at the American Cancer Society and everything turned around. They made the whole thing so fun...I never looked back. I looked great! In fact, I bought more wigs, and I still wear them. My chemo nurses started to call me to help other women adjust to theirs. We all started dressing up...some with wigs, some with turbans fastened with fancy pins, some going commando. The point was we just wanted so badly to be happy again, and made the whole thing a non-issue for each other. I'm still friends with many of those women, and cheer them on while I watch them accomplish things that we could only gossip about while we catalog flipped in our chemo chairs. So...own this. You're still you, and remember how bad skin was in high school? That passed and so will this. (And there's an eyebrow sharpie-type pen called Melania (or something like that) that never comes off until you use soap. Sold in drugstores. I bought so many that three years later I still have a supply!) Much love.

      about 3 years ago